MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 03/05/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Product analysis: the product was lost; therefore, no product analysis can be performed.  conclusion: without return of the product, no definitive conclusions could be drawn regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of a transcatheter bioprosthetic valve, the guidewire may have been pushed with too much force during implantation.The movement of the guidewire against the wall of the ventricle made a hole in the left ventricle, that caused a tamponade.Cardiopulmonary resuscitation (cpr) was performed and the procedure was converted to open heart surgery.The patient subsequently expired.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: review of the lot history record for this device found it was built to specification and met all inspection and acceptance criteria.No issues were noted that would have impacted this event.Information received for this event indicated that the physician felt that they may have pushed too much during the implant procedure, which may have caused the guidewire to perforate the left ventricle wall.It should be noted that the confida guidewire instructions for use (ifu) warns the following: do not push, pull, or rotate the wire against resistance.If resistance is met, discontinue movement of the wire, determine the reason for resistance, and take appropriate action before continuing.Do not torque the guidewire.The confida brecker guidewire consists of a pre-formed shape of the flexible distal tip which is specifically designed to position the guidewire in the left ventricle and mitigate the variability associated with the distal tip of regular guidewires.It also eliminates the need for physicians to manually bend the guidewire during the transcatheter aortic valve replacement (tavr) procedure, or other diagnostic and interventional catheterization procedures.In terms of tavr procedures, this pre-formed shape of the flexible distal tip is designed to provide stability for a tavr delivery system tracked over the guidewire and to mitigate the risk of left ventricle perforation.In addition, cardiac perforation is a known potential patient adverse effect per the ifu.It is an effect that is highly dependent on the patient's pre-procedural condition and can occur despite a normally-functioning device or model implant procedure.Procedural images were requested, but were not received.Without images and/or a returned product for analysis, we are unable to conclusively determine the root cause for the reported perforation.However, based on the information provided, the left ventricle perforation was most likely due to user related issue in which the user pushed the guidewire too much, paired with the patient¿s frail tissue.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7375125
Report Number2025587-2018-00707
Device Sequence Number1710840
Product Code DQX
UDI-Device Identifier20643169583737
UDI-Public20643169583737
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number91702012
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer03/29/2018
06/05/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date04/01/2018
06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR